Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 336, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 15, 2017, 9:47 AM CDT for Okfuskee County, Oklahoma. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2017, 9:47 AM CDT (14:47 UTC)
- Expired
- Jun 15, 2017, 10:30 AM CDT
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Okfuskee County, OK
The radar
The Norman radar (KTLX), 83 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 10:11 AM CDT | HAIL 1.75 | Bearden, OK | |
| Jun 15, 10:15 AM CDT | HAIL 2 | Bearden, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 2.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2077 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
183
WUUS54 KTSA 151447
SVRTSA
OKC107-151530-
/O.NEW.KTSA.SV.W.0336.170615T1447Z-170615T1530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
947 AM CDT THU JUN 15 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southern Okfuskee County in east central Oklahoma...
* Until 1030 AM CDT
* At 947 AM CDT, severe thunderstorms were located along a line
extending from 2 miles northeast of Cromwell to Clearview, moving
southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Okemah... Weleetka...
Bearden... Clearview...
Pharoah...
This includes Interstate 40 in Oklahoma between mile markers 212 and
229.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3541 9656 3541 9654 3540 9653 3541 9644
3542 9644 3545 9614 3538 9609 3538 9608
3529 9600 3529 9644 3539 9644 3539 9654
TIME...MOT...LOC 1447Z 326DEG 13KT 3537 9643 3539 9620
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
179
WWUS54 KTSA 151456
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
956 AM CDT THU JUN 15 2017
OKC107-151530-
/O.CON.KTSA.SV.W.0336.000000T0000Z-170615T1530Z/
Okfuskee OK-
956 AM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR SOUTHERN OKFUSKEE COUNTY...
At 956 AM CDT, severe thunderstorms were located along a line
extending from near Bearden to 5 miles southwest of Clearview, moving
south at 15 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations in or near the path include...
Okemah... Weleetka...
Bearden... Clearview...
Pharoah...
This includes Interstate 40 in Oklahoma between mile markers 212 and
229.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3541 9656 3541 9654 3540 9653 3541 9644
3542 9644 3545 9614 3538 9609 3538 9608
3529 9600 3529 9644 3539 9644 3539 9654
TIME...MOT...LOC 1456Z 343DEG 12KT 3536 9641 3534 9624
HAIL...1.75IN
WIND...60MPH
$$213
WWUS54 KTSA 151459
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
959 AM CDT THU JUN 15 2017
OKC107-151530-
/O.CON.KTSA.SV.W.0336.000000T0000Z-170615T1530Z/
Okfuskee OK-
959 AM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR SOUTH CENTRAL OKFUSKEE COUNTY...
At 959 AM CDT, severe thunderstorms were located along a line
extending from near Bearden to 4 miles southwest of Clearview, moving
southeast at 15 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations in or near the path include...
Bearden...
This includes Interstate 40 in Oklahoma between mile markers 212 and
216.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3542 9644 3540 9621 3529 9616 3529 9644
TIME...MOT...LOC 1459Z 326DEG 13KT 3536 9641 3534 9624
HAIL...1.75IN
WIND...60MPH
$$260
WWUS54 KTSA 151528
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1028 AM CDT THU JUN 15 2017
OKC107-151538-
/O.EXP.KTSA.SV.W.0336.000000T0000Z-170615T1530Z/
Okfuskee OK-
1028 AM CDT THU JUN 15 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL OKFUSKEE COUNTY
WILL EXPIRE AT 1030 AM CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.
LAT...LON 3542 9644 3540 9621 3529 9616 3529 9644
TIME...MOT...LOC 1528Z 326DEG 13KT 3528 9634 3525 9617
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 5:50 AM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jun 15, 5:50 AM CDT, 3 hours 57 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 550 AM CDT Thu Jun 15 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Ongoing convection across SW MO may continue to build southward with potential brief impacts at NW AR sites. Uncertainty increases regarding how far southward this convection will be maintained through the morning hours. Outside of this area VFR conditions will persist into the evening hours. There is higher chances for a larger storm complex late this evening and overnight with any aviation impacts most likely for NE OK and possibly far NW AR. && .PREV DISCUSSION... /Issued 359 AM CDT Thu Jun 15 2017/ DISCUSSION... Early morning water vapor imagery show a shortwave trough now entering western MN with the tail end of the impulse likely near SE Nebraska/north central KS. At the surface, the main synoptic boundary was located from northwest Oklahoma through northeast KS. Storms which formed across SE Kansas have merged with the MCS moving southeast from Kansas City and appear from long radar loops to be maintaining their westerly motion, and this suggests the bulk of this complex will remain northeast of our forecast area. We will maintain low end pops for far eastern OK/NW Arkansas just in case daytime storms can develop with residual outflow boundary. Otherwise, attention shifts to tonight and the evolution of the potential MCS. There is disagreement between the latest ECMWF and recent runs of the NAM. We prefer a blend of the NAM and 00z HRRRX. Airmass this afternoon will be weakly capped and will become very unstable with CAPE values exceeding 3000 j/kg. It will not take much to initiate storms, and it appears that there may be some mid level support /40-50kt mid level jet max entering northern CA/ arriving by mid day across central Kansas in addition to surface convergence along the existing boundary. Storms which form by mid afternoon are then likely to form a complex and move into northern portions of Oklahoma by early to mid evening. The instability will support strong to severe wind gusts as the main threat, with large hail also a concern. The mid level winds become more northwesterly with time, and a developing cold pool will support a southeast motion through Friday morning. Temperatures will recover on Friday into the 90s but likely be a bit cooler than today. Saturday looks very warm ahead of the cold front, which will arrive Sat night into Sunday. Thunderstorm chances increase late Saturday into Sunday associated with front which will bring temperatures back closer to seasonal normals to start the week. && .PRELIMINARY POINT TEMPS/POPS... TUL 96 70 93 77 / 20 60 10 10 FSM 95 72 95 75 / 20 50 20 0 MLC 94 71 93 75 / 20 50 10 0 BVO 94 68 92 73 / 20 60 10 20 FYV 90 67 88 70 / 30 50 20 10 BYV 88 67 88 71 / 30 50 20 10 MKO 94 69 90 75 / 20 50 10 10 MIO 93 66 91 74 / 20 60 20 10 F10 93 69 93 74 / 20 50 10 0 HHW 94 72 95 74 / 10 40 20 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...07
Hazardous weather outlook, Jun 15, 5:09 AM CDT, 4 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 509 AM CDT Thu Jun 15 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 509 AM CDT Thu Jun 15 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Significant. AREA...Much of eastern Oklahoma and northwest Arkansas. ONSET...Primarily after 7 PM. AREA AT GREATEST RISK...Northeast Oklahoma. HEAVY RAIN. RISK...Limited. AREA...Primarily northeast Oklahoma. ONSET...Evening. DANGEROUS HEAT. RISK...Elevated. AREA...All eastern Oklahoma and west central Arkansas. ONSET...Afternoon. DISCUSSION... Scattered thunderstorms may continue through the morning hours across far eastern Oklahoma and western Arkansas. These storms will pose a limited potential for severe weather. Later this afternoon severe storms are expected to develop across central Kansas. These storms will increase in coverage and intensity through the evening hours and eventually merge into a large thunderstorm complex. While the exact path of the eventual storm complex is uncertain, portions of eastern Oklahoma and northwest Arkansas may be effected by its path and conditions will support damaging wind potential and locally large hail. Storms will continue into the early morning hours with a diminishing severe weather threat. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY and SATURDAY...Thunderstorm and Dangerous Heat Potential. SUNDAY...Thunderstorm Potential. MONDAY through WEDNESDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorms may be ongoing early Friday morning, and remaining outflow boundaries will also serve as a focus for thunderstorms later Friday. Thunderstorm chances will continue late Saturday into Sunday as a cold front moves through the region. Ahead of the cold cold front, heat index values will rise into the upper 90 to around 105 degree range both Friday and Saturday. Drink plenty of water if you plan to be outside. weather.gov/tulsa Contains additional information.
In the hours before
Special weather statement, Jun 15, 7:31 AM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
731 AM CDT THU JUN 15 2017
OKZ066-151300-
Okmulgee OK-
731 AM CDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OKMULGEE COUNTY UNTIL
800 AM CDT...
At 731 AM CDT, a strong thunderstorm was located 3 miles north of
Beggs, moving southeast at 30 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Okmulgee... Beggs...
Bald Hill... Preston...
Okmulgee State Park... Liberty...
LAT...LON 3586 9610 3586 9597 3571 9574 3551 9606
3575 9620 3579 9619
TIME...MOT...LOC 1231Z 318DEG 24KT 3579 9607Special weather statement, Jun 15, 7:35 AM CDT, 2 hours 12 minutes before
Special Weather Statement National Weather Service Tulsa OK 735 AM CDT THU JUN 15 2017 OKZ067-070-151300- Muskogee OK-Wagoner OK- 735 AM CDT THU JUN 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WAGONER AND NORTH CENTRAL MUSKOGEE COUNTIES UNTIL 800 AM CDT... At 735 AM CDT, a strong thunderstorm was located near Tullahassee, moving southeast at 20 mph. Dime size hail will be possible with this storm. Locations in or near the path include... Muskogee... Porter... Taft... Tullahassee... Summit... LAT...LON 3580 9560 3590 9547 3577 9529 3567 9542 TIME...MOT...LOC 1235Z 312DEG 17KT 3582 9548
Special weather statement, Jun 15, 8:23 AM CDT, 1 hour 24 minutes before
Special Weather Statement National Weather Service Tulsa OK 823 AM CDT THU JUN 15 2017 OKZ066-070-071-151400- Muskogee OK-Okmulgee OK-McIntosh OK- 823 AM CDT THU JUN 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCINTOSH...WESTERN MUSKOGEE AND SOUTHEASTERN OKMULGEE COUNTIES UNTIL 900 AM CDT... At 823 AM CDT, strong thunderstorms were located along a line extending from 5 miles east of Morris to 2 miles north of Schulter. Movement was southeast at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with these storms. Locations in or near the path include... Okmulgee... Henryetta... Morris... Dewar... Schulter... Grayson... Council Hill... Hoffman... Hitchita... Eram... This includes Interstate 40 in Oklahoma between mile markers 237 and 239. LAT...LON 3553 9562 3542 9599 3558 9607 3568 9570 TIME...MOT...LOC 1323Z 335DEG 12KT 3561 9577 3555 9595
Special weather statement, Jun 15, 9:01 AM CDT, 46 minutes before
Special Weather Statement National Weather Service Tulsa OK 901 AM CDT THU JUN 15 2017 OKZ065-066-071-151430- Okmulgee OK-Okfuskee OK-McIntosh OK- 901 AM CDT THU JUN 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCINTOSH...SOUTHERN OKMULGEE AND EAST CENTRAL OKFUSKEE COUNTIES UNTIL 930 AM CDT... At 901 AM CDT, strong thunderstorms were located along a line extending from 5 miles west of Schulter to 4 miles southeast of Council Hill. Movement was south at 10 mph. Dime size hail will be possible with these storms. Locations in or near the path include... Henryetta... Checotah... Dewar... Schulter... Grayson... Council Hill... Rentiesville... Hoffman... Stidham... Lake Eufaula State Park... Hitchita... Bryant... Pierce... Onapa... This includes Interstate 40 in Oklahoma between mile markers 230 and 266. LAT...LON 3555 9551 3535 9545 3537 9611 3557 9614 TIME...MOT...LOC 1401Z 352DEG 8KT 3553 9605 3552 9559
Special weather statement, Jun 15, 9:12 AM CDT, 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
912 AM CDT THU JUN 15 2017
OKZ064-065-151445-
Okfuskee OK-Creek OK-
912 AM CDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CREEK AND OKFUSKEE
COUNTIES UNTIL 945 AM CDT...
At 912 AM CDT, strong thunderstorms were located along a line
extending from 7 miles south of Stroud to 2 miles northeast of
Castle. Movement was southeast at 10 mph.
Dime size hail will be possible with these storms.
Locations in or near the path include...
Okemah... Okfuskee...
Boley... Paden...
Castle... Clearview...
Welty... Pharoah...
Mason...
This includes Interstate 40 in Oklahoma between mile markers 216 and
231.
LAT...LON 3569 9662 3559 9619 3555 9619 3555 9612
3537 9609 3541 9644 3546 9644 3546 9647
3545 9649 3544 9648 3543 9650 3543 9652
3546 9654 3544 9657 3543 9656 3542 9656
3543 9662
TIME...MOT...LOC 1412Z 316DEG 9KT 3565 9665 3550 9634Local storm report, Jun 15, 9:34 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
934 AM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HAIL OKEMAH 35.43N 96.30W
06/15/2017 E0.88 INCH OKFUSKEE OK EMERGENCY MNGR
&&
AEJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 6:26 AM CDT | Special Weather Statement | TSA | Creek | 34 min |
| Jun 15, 6:56 AM CDT | Special Weather Statement | TSA | Creek | 34 min |
| Jun 15, 7:31 AM CDT | Special Weather Statement | TSA | Okmulgee | 29 min |
| Jun 15, 7:35 AM CDT | Special Weather Statement | TSA | Muskogee | 25 min |
| Jun 15, 7:46 AM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 44 min |
| Jun 15, 8:23 AM CDT | Special Weather Statement | TSA | Okmulgee | 37 min |
| Jun 15, 9:01 AM CDT | Special Weather Statement | TSA | McIntosh | 29 min |
| Jun 15, 9:12 AM CDT | Special Weather Statement | TSA | Okfuskee | 33 min |
| Jun 15, 9:17 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 13 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.